Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes a red rash on the calf, hair loss and weight loss?

Answered by
Dr.
Dr. Rajaram KG

Orthopaedic Surgeon

default
Posted on Thu, 1 Sep 2016 in Medicines and Side Effects
Question: I was bite by something this spring-bite me three times across right ankle. Was very sick for a month. A awful red rash started around bite area-has progressed highway up front calf. I have progressively lost hair, had a eye bug out on right side, leg swells on right, lost weight, but am continually hungry, and so very, very tired all the time. I have a cough from Feb. when I was so sick, that I can't get rid of. The PA listened to my lungs, said they sounded good. Never get up rested. I saw local PA 1 1/2 weeks ago. They tested for Lyme disease. It came back negative. I also have tenderness right stomach area (liver area), and my spine at the very bottom of my tailbone hurts consently-so bad one day a month ago I almost went to emergency room. Its a sickening dull pain. I have a constant sore area on my right side on my back by "wing". The only thing my tests revealed was I have an elvalated thyroid. The PA gave me clobestasol 0.5% cream for my leg and it is slowly getting better. My vitals were good: Blood pressure: 122/78, Temp. Oral: 98.2, Respirations: 18, Oxygen Saturation: 99%.

doctor
Answered by Dr. Rajaram KG 6 hours later
Brief Answer:
Hyperthyroidism explaining all your symptoms.

Detailed Answer:
Hi my dear,

I am sorry for the health situation you are going through.

1. All your symptoms including skin rash, hair loss and feeling hungry all the time are due to elevated thyroid (Hyperthyroidism).

Can you please send to me the results of thyroid function test? So I can analyze the results myself and give a more precise opinion.

Did. they prescribe any medication for that?

2. Wish regards to the rash, can you please send a photo of the affected area if the rash is visible?

Apart Hyperthyroidism, fungal infection of the skin or eczema are to be considered.

3. With regards to the bite, it seems like bug bite. I am happy no Lyme disease was detected.

Sometimes, insect bites are associated with ling lasting rash. Antihistaminic orally can help in case of itching.

Looking forward to have the requested information and photo in.
Dr.Sejdini


Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Rajaram KG 12 hours later
Dear Dr. Sejdini,
Thank you for your response. I only talked to a nurse concerning the blood tests for Lyme disease; and she mentioned the tests showed evalated thyroid. I have to see the doctor again for this on Sept.6.
The doctor gave me a cream for the rash (Clobestasol 0.5%). It is helping a lot.
I have taken pictures of my leg, but don't know how to insert them here! Otherwise I would send you one.
Thank you for your help. I hope you having a great day. It is rainy (much needed), here on the coast in Oregon.
XXXXX
doctor
Answered by Dr. Rajaram KG 11 hours later
Brief Answer:
Can send at following email address

Detailed Answer:
Hi back my dear,

Can send at following email address:

YYYY@YYYY

with subject line:"attn to Dr.Fatbardha Sejdini"

Looking forward to have the requested photo in.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Rajaram KG 4 hours later
Hello Doctor:

Here are the pictures of my leg.We will be gone for three days, and I won't have internet.

Thank you.
doctor
Answered by Dr. Rajaram KG 11 hours later
Brief Answer:
Hi back

Detailed Answer:
Hi back my dear,

Hope you're doing fine. You'll get my massage after coming back.

I noticed the affected skin and noted a large rash while the skin is darker.! It seemed more like a bruising to me (correct me if you

If I was your caring doctor would check the status of the blood vessels of your lower limbs.

Next, a complete blood count, coagulation tests and examination of skin scrapping. Without understanding the status of your blood circulation there, we cannot treat the rash permanently.

Discuss this further with your doctor and hope you will come with the most appropriate treatment.

Dr.Sejdini
I
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Rajaram KG 47 hours later
Hello Dr.,
Thank you for you ideas on this. Would I have blocked veins to cause this? I know one thing, I feel worse each day!
doctor
Answered by Dr. Rajaram KG 7 hours later
Brief Answer:
Yes,deep vein thrombosis/insufficiency suspected

Detailed Answer:
Hi back my dear,

From what I have seen so far, it seemed deep veins thrombosis, that's why I asked to check the status of the blood vessels in your legs.

Let me know if you have any other question.
Dr.Sejdini
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics ,  

Recent questions on  Liver

doctor1 MD

My mom is having swelling all over the body especially on her face, legs and ankles..we got her Kidney function test, Liver function test , Lipid...

doctor1 MD

i am 75 years old,wt reduced from 69 to 67kg ....having low temp. 99-100F in the evening since 3rd week of aug. 2010 due to overtiredness.Also...

doctor1 MD

Hello,I am 21 year old male and I have had not swollen but kind of tingling lymphodes in my groin, and have had pale stools and very dark urine,...

doctor1 MD

hi, I want to know the side effects of AKT 4 tablet. Two for the past one week i have foot pain and sweeling also and my doctor advised me to take...

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which,...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume...